Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swollen painful lymph nodes while on Doxycycline?

I ,ve been taking Doxicycline 100 mg, twice a day for about 20 days. The infection is much improved. In the last 2 days, I,ve noticed the onset of swollen painful lymph nodes, localized in the area of the original infection. I am 62 y.o. Asian female, otherwise in decent physical shape. My question 1. If lymphadenopathy is from Doxicycline, then it should resolve when I stop taking Doxicycline? 2. Is this a serious side effect that I should not take Doxycycline in the future? 3. Is this an allergic reaction that I should take note & have it be documented? Many thanks. Somewhat uncomfortable patient Juanita
Tue, 13 Oct 2020
Report Abuse
General Surgeon 's  Response
Hello,

Swollen painful nodes are not side effect of Doxycycline. It is the underlying bacterial infection which is responsible for such issue as there may be drug resistance or virulent organism. Consult your doctor for further guidelines as you require change of antibiotics to broad spectrum coverage such as Amoxicillin with Clavulanic acid or other additions of anti-inflammatory medicines as Diclofenac or others. Control of blood sugar is very vital part for recovery.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes swollen painful lymph nodes while on Doxycycline?

Hello, Swollen painful nodes are not side effect of Doxycycline. It is the underlying bacterial infection which is responsible for such issue as there may be drug resistance or virulent organism. Consult your doctor for further guidelines as you require change of antibiotics to broad spectrum coverage such as Amoxicillin with Clavulanic acid or other additions of anti-inflammatory medicines as Diclofenac or others. Control of blood sugar is very vital part for recovery. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Bhagyesh V. Patel, General Surgeon